MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NAIL CAP 10MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. NAIL CAP 10MM; NAIL, FIXATION, BONE
Model Number 71634010
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure when the tibial intramedullary nail was finally put on the nail cap, there was a problem with the thread of the nail cap, which could not be screwed in.When the third nail cap was replaced, it was directly stuck with the driver and could not be removed, and it cracked when it was just screwed in.Surgery was completed with an s+n backup device.No information about injuries or surgical delays were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible probable cause could include but not limited the user error.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NAIL CAP 10MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10826156
Report Number1020279-2020-06400
Device Sequence Number14344975
Product Code JDS
UDI-Device Identifier03596010495723
UDI-Public03596010495723
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71634010
Device Catalogue Number71634010
Device Lot Number18EM15605
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;